Article Text

PDF

Provocative testing and drug response in a patient with the long QT syndrome.
  1. M. Kawade,
  2. T. Ohe,
  3. T. Kamiya
  1. Department of Paediatrics, Gifu University School of Medicine, Japan.

    Abstract

    A girl of 14 with the long QT syndrome (LQTS) and torsades de pointes is reported. Isoprenaline or adrenaline infusions induced torsades de pointes and inversion of the TU wave. Changes in the TU wave during isoprenaline infusion were used to select effective drugs to treat this patient. A beta blocker and calcium channel blocker were selected and the patient had no episodes of syncope for two years. This electrocardiographically guided method may be useful for selecting effective drugs in patients with the LQTS.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.